Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 13, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 2, 2022, 7:07 PM EDT for Palm Beach County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2022, 7:07 PM EDT (23:07 UTC)
- Expired
- Apr 2, 2022, 7:34 PM EDT
- In force
- 27 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 121 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 11.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 993 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
512
WUUS52 KMFL 022307
SVRMFL
FLC099-022345-
/O.NEW.KMFL.SV.W.0013.220402T2307Z-220402T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
707 PM EDT Sat Apr 2 2022
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
East central Palm Beach County in southeastern Florida...
* Until 745 PM EDT.
* At 706 PM EDT, a severe thunderstorm was located over Royal Palm
Beach, or near Wellington, moving east at 30 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
West Palm Beach, Boynton Beach, Delray Beach, Wellington and Palm
Beach Gardens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2666 8051 2674 8027 2684 8014 2688 7971
2642 7973 2654 8046
TIME...MOT...LOC 2306Z 269DEG 25KT 2669 8021
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DH2 follow-up statements
048
WWUS52 KMFL 022309
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
709 PM EDT Sat Apr 2 2022
FLC099-022345-
/O.CON.KMFL.SV.W.0013.000000T0000Z-220402T2345Z/
Palm Beach FL-
709 PM EDT Sat Apr 2 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR EAST CENTRAL PALM BEACH COUNTY...
At 709 PM EDT, a severe thunderstorm was located over Golden Lakes,
or near West Palm Beach, moving east at 30 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
West Palm Beach, Boynton Beach, Delray Beach, Wellington and Palm
Beach Gardens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2685 8003 2652 8003 2647 8004 2654 8046
2666 8051 2674 8027 2684 8014
TIME...MOT...LOC 2309Z 269DEG 25KT 2669 8018
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DH947
WWUS52 KMFL 022334
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
734 PM EDT Sat Apr 2 2022
FLC099-022344-
/O.CAN.KMFL.SV.W.0013.000000T0000Z-220402T2345Z/
Palm Beach FL-
734 PM EDT Sat Apr 2 2022
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PALM BEACH COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 2685 8003 2652 8003 2647 8004 2654 8046
2666 8051 2674 8027 2684 8014
TIME...MOT...LOC 2333Z 269DEG 25KT 2669 7998
$$
DHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:40 PM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Apr 2, 3:40 PM EDT, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Miami FL 340 PM EDT Sat Apr 2 2022 .SHORT TERM (Now through Sunday)... A well-defined mid-level low pressure over the lower Mississippi Valley this afternoon continues to move eastward, with the southern extent of the trough over the northern Gulf of Mexico interacting with a stationary front over the NE Gulf and North Florida to produce large clusters of showers and thunderstorms. This feature will be the main driver behind the strong/severe thunderstorm threat across South Florida later this afternoon and this evening. Temperatures early this afternoon across South Florida have soared to near 90F in some areas, which coupled with dewpoints around 70F is leading to an unstable low level airmass. Initial formation of showers and thunderstorms will be more gradual as the strong mid- level inversion seen on this morning's sounding slowly erodes. The expected evolution of the showers and thunderstorms hasn't changed from this morning's analysis. Two main areas/rounds of storms are expected: 1) Over sections of SE Florida, most likely in Broward and Palm Beach counties during the afternoon and early evening as the Atlantic seabreeze sets up, and 2) A southward-moving Mesoscale Convective System (MCS) emanating from the clusters of storms over North Florida and the northern Gulf early this afternoon this evening through parts of the overnight. The first round will be more limited in areal coverage, while the second round may be a bit more widespread this evening and tonight. Both rounds are capable of strong to locally severe storms, with strong/damaging winds and hail, although the risk with the second round should gradually diminish as the MCS moves south and begins to encounter slightly more stable low levels as we lose daytime heating. Mid-level winds of 50- 60 knots will help to propel the MCS southward, and timing of the passage of the leading edge of the associated wind shift/cold pool is in the 8-10 PM range for Lake Okeechobee area, Palm Beach and Collier counties, and 10 PM to Midnight for the Miami/Fort Lauderdale metro areas. There is also a low-end tornado risk primarily with the first round along the east coast as the seabreeze could act to locally increase wind shear profiles. A consensus of the short range models indicates that the MCS should be offshore around 2 AM, with lingering showers or an isolated thunderstorm also moving offshore during the pre-dawn hours of Sunday. Leftover moisture and light winds after midnight may create necessary conditions for fog formation, however skies will be slow to clear following the MCS, so for now will not indicate any fog in the forecast for early Sunday. On Sunday the front across North Florida will move south in the wake of the MCS, eventually becoming diffuse by Sunday night across South Florida. Another round of showers and thunderstorms is expected on Sunday, but with slightly lighter mid level winds and less instability compared to today, the threat of severe storms is correspondingly lower. Also, Sunday's precipitation will be shifted farther south over the southern peninsula, with lower PoPs west of Lake Okeechobee. Nevertheless, enough instability should be in place on Sunday for a few strong to even severe storms over South Florida, with damaging wind and hail again the primary threats. Timing will again be in the afternoon, perhaps a little earlier in the afternoon than today's convection. Temperatures will remain on the warm side on Sunday, although a few degrees lower overall due to leftover cloud cover and a developing east component in the wind flow. .LONG TERM (Sunday night through Friday)... Aloft a zonal flow will reside over the forecast area. This should limit movement of the weak surface front around the area going into early next week. This boundary along with Gulf/Sea breezes and perhaps a weak mid level impulse or two will keep some shower/storm activity possible. Temperatures will remain generally above average with strong southerly return flow along with plenty of low level moisture. Into midweek upstream a mid level trough and surface front will be spread eastward over the Southeast U.S. Ahead of this feature, the old frontal boundary should begin to lift northward, which may bring a slight break in POPs midweek, however, this will be short lived as the next frontal boundary begins to move into the region by Thursday. Toward the end of the period, globals are in agreement that the front will push through the region with a cool down expected across the easterly U.S. going into next weekend. At this range will not focus on exact specifics in terms of strength of front/CAA or timing, but it's something to watch through the upcoming workweek. && .AVIATION(18Z TAFS)... SHRA/TSRA development is slightly delayed compared to the previous forecast, but still expected to be in the vicinity of PBI/FLL area starting around 20z. Larger area of SHRA and embedded TSRA expected to move SE through area terminals generally in the 23z-06z time frame, but weakening as the area moves south over the southern FL peninsula. Occasional MVFR conditions with gusty winds with the SHRA/TSRA. Wind mainly S-SW, then shifting NW along leading edge of area of SHRA/TSRA between 23z-03z. && .MARINE... Gusty winds and rough seas will accompany the storms this afternoon and tonight, as well as again on Sunday and Monday as the remnants of the front linger over the local waters. High pressure shifting well east of Florida on Tuesday will turn winds southerly, then SW during the latter part of the week ahead of another cold front moving into Florida by that time frame. Seas will be generally 3 feet or less outside of showers and thunderstorm, building slightly Wednesday and Thursday as SW winds increase some. && .BEACHES... The rip current risk will remain rather low through the period, except for a slight increase Tuesday and Wednesday at the Atlantic beaches. && .PRELIMINARY POINT TEMPS/POPS... Miami 72 86 72 84 / 30 70 20 60 West Kendall 70 88 69 85 / 30 60 20 60 Opa-Locka 72 86 71 84 / 30 70 20 70 Homestead 71 86 71 84 / 30 50 20 50 Fort Lauderdale 72 85 71 83 / 30 70 20 60 N Ft Lauderdale 71 84 71 81 / 40 70 20 60 Pembroke Pines 71 86 70 83 / 30 70 20 70 West Palm Beach 69 81 69 81 / 70 70 20 60 Boca Raton 70 84 70 81 / 50 70 20 60 Naples 70 84 70 86 / 30 40 10 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Sunday and Aviation/Marine...Molleda Sunday Night through Saturday...Frye Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Apr 2, 1:17 PM EDT, 5 hours 50 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 117 PM EDT Sat Apr 2 2022 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 031130- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 117 PM EDT Sat Apr 2 2022 ...Strong to Severe Storms Possible Today... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms: Scattered thunderstorms will develop today, favoring the Lake Okeechobee area and the east coast metro areas of South Florida. Some storms may become severe. Potential hazards include lightning, heavy rainfall, damaging winds, and hail. Hail: The strongest thunderstorms could contain hail up to the size of quarters. Wind: The strongest thunderstorms could contain wind gusts of greater than 58 mph. Tornadoes: An isolated tornado is possible, mainly in Palm Beach and Broward counties and the Lake Okeechobee area. Flooding: Heavy downpours from thunderstorms could lead to localized flooding over the east coast metro areas as well as the Lake Okeechobee area. Waterspouts: A few waterspouts will be possible in association with showers and thunderstorms across the local waters. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Shower and thunderstorm chances will continue through early next week. Some of these storms could be strong to locally severe, especially on Sunday. The primary impacts from any strong to severe storms will be frequent lightning strikes, gusty winds, small hail, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however, individual spotters are encouraged to report high winds, hail, and flooding to the National Weather Service Forecast Office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Apr 2, 5:58 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
558 PM EDT SAT APR 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 2 W WELLINGTON 26.66N 80.29W
04/02/2022 M42 MPH PALM BEACH FL MESONET
MESONET STATION FW5300 WELLINGTON.
&&
DHLocal storm report, Apr 2, 6:17 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
617 PM EDT SAT APR 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM MARINE TSTM WIND 1 N JUNO BEACH 26.89N 80.06W
04/02/2022 M41 MPH AMZ650 FL MESONET
MESONET STATION XJUP JUNO BEACH PIER.
&&
DHThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 8:23 PM EDT | Special Marine Warning | MFL | 52 min | |
| Apr 1, 9:14 PM EDT | Special Marine Warning | MFL | 61 min | |
| Apr 2, 5:25 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 35 min |
| Apr 2, 5:44 PM EDT | Special Marine Warning | MFL | 61 min | |
| Apr 2, 6:15 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 60 min |
| Apr 2, 6:39 PM EDT | Special Marine Warning | MFL | 66 min | |
| Apr 2, 7:33 PM EDT | Special Marine Warning | MFL | 57 min | |
| Apr 2, 7:41 PM EDT | Special Marine Warning | MFL | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.